Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jul 16, 2021, 7:16 PM MDT for Granite County, Montana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 7:16 PM MDT (01:16 UTC)
- Expired
- Jul 16, 2021, 8:00 PM MDT
- In force
- 44 min
- Issued by
- NWS Missoula, MT
County Granite County, MT
The radar
The Missoula radar (KMSX), 136 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 1.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 3339 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
320
WWUS85 KMSO 170116
SPSMSO
Special Weather Statement
National Weather Service Missoula MT
716 PM MDT Fri Jul 16 2021
MTZ006-007-043-170200-
Bitterroot/Sapphire Mountains MT-Butte/Blackfoot Region MT-
Potomac/Seeley Lake Region MT-
716 PM MDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MISSOULA...
NORTHEASTERN DEER LODGE...NORTHEASTERN GRANITE...NORTH CENTRAL SILVER
BOW AND SOUTHERN POWELL COUNTIES UNTIL 800 PM MDT...
At 715 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles northwest of Philipsburg to 7 miles
northeast of Butte. Movement was northeast at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Deer Lodge, Drummond, Philipsburg, Warm Springs, Galen, Garrison,
Maxville, Jens, Princeton, Brock Creek, New Chicago, Bearmouth,
Racetrack, Garnet, Goldcreek, Hall, Elliston and Avon.
LAT...LON 4642 11231 4639 11235 4639 11240 4633 11246
4634 11247 4633 11253 4630 11257 4627 11256
4624 11260 4618 11257 4618 11251 4614 11252
4609 11247 4605 11248 4603 11244 4603 11245
4643 11362 4687 11335 4652 11229
TIME...MOT...LOC 0115Z 206DEG 23KT 4642 11355 4602 11238
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jul 16, 2:34 PM MDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jul 16, 2:34 PM MDT, 4 hours 42 minutes before
Area Forecast Discussion National Weather Service Missoula MT 234 PM MDT Fri Jul 16 2021 .DISCUSSION...A substantial plume of smoke is moving through the region from the fires in northern California and south central Oregon. Most of the smoke has remained elevated, but could mix into valleys and cause even lower visibility. The smoke is also keeping temperatures from warming as quickly as they could, with most sites showing at least a few degrees behind this time yesterday. Cumulus clouds are developing in central Idaho and radar projections show these becoming thunderstorms in southwest Montana and possibly into west central Montana this afternoon. Smoke will cause stability in west central Montana, so confidence in any thunderstorm development north of Butte is low. The outlook for the weekend remains hot, dry, and smoky under building high pressure. The forecast maintains very hot but smoke may keep high temperatures from reaching full warming potential. Model guidance maintains agreement that monsoon moisture will begin to enter the region during Monday, which is when thunderstorm chances return. Thunderstorm coverage is likely to increase on Tuesday and Wednesday. The amount of moisture expected to arrive to north central Idaho and western Montana is pointing toward thunderstorms that could produce heavy rain and even flash flooding. && .AVIATION...Smoke from Oregon, northern California, and Idaho continue to plague the aerial dome over the Northern Rockies for the next several days. Dependent on the path of the heaviest smoke, terminals should continue to be prepared for visibility reductions down to MVFR, especially during the morning hours. A few showers and thunderstorms are starting to develop across portion of central Idaho and southwest Montana, behind the latest smoke plume. Convection will impact KSMN until 07/03z and KBTM might experience storms between 06/23z to 07/04z. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
In the hours before
Special weather statement, Jul 16, 3:11 PM MDT, 4 hours 5 minutes before
Special Weather Statement National Weather Service Missoula MT 311 PM MDT Fri Jul 16 2021 IDZ009-010-162200- Eastern Lemhi County ID-Western Lemhi County ID- 311 PM MDT Fri Jul 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEMHI COUNTY UNTIL 400 PM MDT... At 310 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles southwest of Salmon, moving northeast at 15 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Salmon, Carmen, Williams Lake and Baker. LAT...LON 4493 11410 4508 11423 4529 11385 4506 11366 TIME...MOT...LOC 2110Z 239DEG 13KT 4505 11408
Special weather statement, Jul 16, 6:17 PM MDT, 59 minutes before
Special Weather Statement
National Weather Service Missoula MT
617 PM MDT Fri Jul 16 2021
MTZ007-170100-
Butte/Blackfoot Region MT-
617 PM MDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEER LODGE AND
SILVER BOW COUNTIES UNTIL 700 PM MDT...
At 616 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Divide to near Silver Star.
Movement was northeast at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Butte, Silver Bow, Walkerville, Gregson Hot Springs, Nissler,
Crackerville, Ramsay, Janney and Newcomb.
LAT...LON 4574 11246 4576 11250 4570 11253 4584 11299
4618 11277 4612 11250 4609 11247 4607 11246
4605 11248 4602 11244 4593 11244 4589 11240
4585 11243 4575 11219
TIME...MOT...LOC 0016Z 215DEG 19KT 4580 11293 4568 11239Special weather statement, Jul 16, 6:28 PM MDT, 48 minutes before
Special Weather Statement National Weather Service Missoula MT 628 PM MDT Fri Jul 16 2021 MTZ006-007-170115- Bitterroot/Sapphire Mountains MT-Butte/Blackfoot Region MT- 628 PM MDT Fri Jul 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DEER LODGE AND SOUTHEASTERN GRANITE COUNTIES UNTIL 715 PM MDT... At 626 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles southwest of Philipsburg, or 23 miles west of Anaconda, moving northeast at 15 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm, along with brief heavy rain. Locations impacted include... Philipsburg, Georgetown and Porters Corner. LAT...LON 4601 11340 4611 11362 4642 11340 4628 11308 TIME...MOT...LOC 0026Z 213DEG 14KT 4613 11346
Local storm report, Jul 16, 6:46 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
646 PM MDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM NON-TSTM WND GST 3 SW SALMON 45.15N 113.95W
07/16/2021 M61 MPH LEMHI ID MESONET
MESONET STATION SMYI1 SALMON.
&&Special weather statement, Jul 16, 7:16 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Missoula MT
716 PM MDT Fri Jul 16 2021
MTZ006-007-043-170200-
Bitterroot/Sapphire Mountains MT-Butte/Blackfoot Region MT-
Potomac/Seeley Lake Region MT-
716 PM MDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MISSOULA...
NORTHEASTERN DEER LODGE...NORTHEASTERN GRANITE...NORTH CENTRAL SILVER
BOW AND SOUTHERN POWELL COUNTIES UNTIL 800 PM MDT...
At 715 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles northwest of Philipsburg to 7 miles
northeast of Butte. Movement was northeast at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Deer Lodge, Drummond, Philipsburg, Warm Springs, Galen, Garrison,
Maxville, Jens, Princeton, Brock Creek, New Chicago, Bearmouth,
Racetrack, Garnet, Goldcreek, Hall, Elliston and Avon.
LAT...LON 4642 11231 4639 11235 4639 11240 4633 11246
4634 11247 4633 11253 4630 11257 4627 11256
4624 11260 4618 11257 4618 11251 4614 11252
4609 11247 4605 11248 4603 11244 4603 11245
4643 11362 4687 11335 4652 11229
TIME...MOT...LOC 0115Z 206DEG 23KT 4642 11355 4602 11238The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 6:17 PM MDT | Special Weather Statement | MSO | Silver Bow | 43 min |
| Jul 16, 6:28 PM MDT | Special Weather Statement | MSO | Deer Lodge | 47 min |
| Jul 16, 8:00 PM MDT | Special Weather Statement | MSO | Powell | 45 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.